Going Off Zoloft ?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

DREAMGIRL
Veteran Member


Date Joined Jan 2006
Total Posts : 600
   Posted 9/19/2006 8:46 PM (GMT -7)   
:-) Hi Friends, i need to post a question. i went off zoloft on the 28th of august after only being on it for 4 months. side effects were not good, but i thought by now i would be better.  i feel like i have vertigo and am exhausted and ache all over. is it dangerous for our heart to go through these withdrawals and have any of you had this type of reaction last so long, my Dr. said two weeks and i am way pst that. the dizziness is scary and feeling 80 sucks, i thought i was over feeling this bad. been a long time, maybe i should jsut consider getting back on, although, i might try a beta blocker instead, thanks.

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 9/20/2006 5:47 AM (GMT -7)   
Hi dreamy, what your going through is classic side effects of going off the Zoloft.  For some it takes longer than a few weeks for the med to get completely out of your system.  It shouldnt have any negative side effects on your heart condition going off of it...it is just bothersome and uncomfortable.  I know I have take Zoloft in the past several times and gone off of it myself...it sucks.  Hang in there and drink lots of water..it helps flush the chemical from your system.

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


DREAMGIRL
Veteran Member


Date Joined Jan 2006
Total Posts : 600
   Posted 9/21/2006 7:56 PM (GMT -7)   
:-)  Thanks Elisha, i chickened out and went back on it, it was just too much for me, wwhen you went off did you taper very slowly, do you remember how much time you took?  thanks for responding, i am just going to see the phsch soon and hope to maybe try wellbutrin, if not i will just stay on the zoloft. it is amazing how sore my body was, i feel better already after taking it for two days.  bye for now

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 9/22/2006 6:12 AM (GMT -7)   
I quit taking it last September.  I was taking 200mg and had been on this dose for about 5 or 6 yrs...hard to remember.  Anyway, I dropped down 50mg every week until the last week I cut the last 50mg in quarters for a week.  So yeah I did it pretty slowly and I still had some side effects from it...for about 2 weeks.  Then I went on Effexor Xr.  If your going to see a psych doc then maybe stay on it until you see them and if you want to switch depending on how much your taking they can most likely put you on something else without you having to taper the Zoloft.  Which will avoid most of the side effects and keep your serotinon levels up which is why you were feeling so crappy when you stopped it...your levels were returning to normal. :-)

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


DREAMGIRL
Veteran Member


Date Joined Jan 2006
Total Posts : 600
   Posted 9/26/2006 6:10 PM (GMT -7)   
:-)  Normal? what the heck is normal  ha ha.  i feel so much better, i guess i will stay on for ever. i think you weaned off pretty fast for such a high dose, i have read up to 7 weeks is the Norm(there's that word again). how you been? i have not been on line just too busy. cannot find time to sit here til tonite. hope all is going well with you.  seen Hope 3 around at all anywhere?

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 9/29/2006 3:15 PM (GMT -7)   
I am glad your feeling better dreamy :-) .  My psychiatrist is the one who switched my meds and got me off the Zoloft, it was a pretty good thing too because it did stop working for me and I was at a very dark place at that time.  But yeah it was pretty quick.  I have been doing okay same old stuff.  I havent seen Hope3 for a while or Aldo...hope they are doing okay. eyes    You have a good weekend Dreamy if I dont holler at you sooner... :-)

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


DREAMGIRL
Veteran Member


Date Joined Jan 2006
Total Posts : 600
   Posted 10/2/2006 3:08 PM (GMT -7)   
:-)  hi Elisha, it has been really slow posting here. i know i have not been here as much as usual, been so busy, today i feel to run down to run around so i took a minute to stop and say Hi.  yeah, it is too bad no more visits from our friends but maybe they will appear one day.  this particular forum seems to be rather slow compared to some others i have seen on heart health and to some of the others on this site. I went to the phsch today and i decided just to stay on the Zoloft for now, also going to stay on the ativan, just keep trying to wean off the ativan very slowly  maybe months, just do want to face the withdrawals, ughhhh. wish i had never needed ato start them at all.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 12, 2017 9:30 AM (GMT -7)
There are a total of 2,904,389 posts in 318,748 threads.
View Active Threads


Who's Online
This forum has 158141 registered members. Please welcome our newest member, jane56.
388 Guest(s), 25 Registered Member(s) are currently online.  Details
notsosicklygirl, RedLabel, 0311, PeppermintTea, celerity-dad, Doggiedo, Devaa, Kat1000, 1000Daisies, jane56, AnxietyKelller, OptimisTick, 142, Sherrine, Jay79, panicgirly, cr3ativegirl, ks1905, PA_grandma, Gutsycal, PNWBoarder, Szabo246, Davidh86, Betsy12, ttool